Sign in to follow this  
Followers 0
ndls

HPPD Relapse

5 posts in this topic

Hello, I'm ndls, a 29 year old guy with HPPD since 2005.

I've just had a massive relapse of HPPD symptoms last week. I was given the diagnosis of ADD a short while ago, and got prescribed Concerta. I didn't think much of this, since HPPD was in my mind naively psychedelic related only. The HPPD didn't bother me anymore, and the symptoms had faded down over the years to just some static on walls and not much more. But from one dose of 36mg Concerta I woke up the next day and was instantly back at the level I had when it all started in 2005.

What gave me HPPD all those years ago is the rc-chemical 4-AcO-DET.

Let's just say I have massive anxiety, rethinking my situation and is what is feasible to expect in the near future, etc. This is a massive crisis for me and to be honest I'm almost suicidal at this point. It is a week after that dose of Concerta and it hasn't diminished at all. What can I expect? Did I threw away what I had and now it's all lost? That's my biggest fear right now.

Edited by ndls
0

Share this post


Link to post
Share on other sites

Man, that's crazy. I didn't think an over-the-counter drug could cause full blown HPPD. Sounds like it's a nervous-system stimulant that acts on dopamine and serotonin, which certainly isn't something I imagine is great for our condition. I just can't believe it had such a severely negative effect. 

You should definitely talk to your doctor and let them know this happened, maybe even get in contact with the manufacturers if possible. There are a lot of stories from people who've relapsed so maybe you can read their posts and see what they said. I imagine if you healed once you can heal again. 

1

Share this post


Link to post
Share on other sites

Thanks for the support, it helps. I've talked to my doctor about this and he's very surprised about what's happened. I guess there's not much I can do for now other than live my life as normal as I can and just hope for the best. It's a real struggle, but I keep reminding myself I've been here before and got out of it, so I should be able to do it again (I hope).

0

Share this post


Link to post
Share on other sites

Yep... You've recovered before, so i am sure you will again.

I would possibly do a 2-3 week course of klonopin to ease the stress and anxiety. This could speed up recovery time (but make sure not to stay on it too long)

0

Share this post


Link to post
Share on other sites

Concerta is methylphenidate, and is most commonly known under the brand name Ritalin. As far as I'm aware you usually need a prescription - certainly you do in the UK at least. I've seen some rare posts online of people complaining of HPPD-like symptoms following Ritalin use, or it worsening their pre-existing HPPD. Dr Abraham has mentioned it in the past as a drug that he has seen on occasion cause HPPD (I would give it a different name, personally). I've also seen rare anecdotal reports of HPPD-like symptoms from OTC drugs - certain cough medicines, for example. But the anecdotes are so rare that it is hard to say correlation = causation.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0